MAUDE Adverse Event Report: COLOPLAST A/S TITAN TOUCH SCRO ZERO ANG 14CM; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN TOUCH SCRO ZERO ANG 14CM; INFLATABLE PENILE PROSTHESIS
Model Number ES29142400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the tubing fractured.The coil was completely hanging out of the tubing.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the conclusion of the evaluation.Three photos were received showing what appears to be part of an exhaust strain relief and exhaust tubing with a separation in-between them.A titan touch pump, two cylinders and detached inlet tubing were received for evaluation.Examination and testing revealed a separation within abrasion on the exhaust tube of cylinder 1.Testing revealed this to be a site of leakage.A group of separations, indicating contact with unshod instrumentation, was noted on the same exhaust tube of cylinder 1.Testing revealed this to be a site of leakage.A partial separation surrounded by abrasion was noted on the exhaust tube of cylinder 1.Testing revealed this to not be a site of leakage.Abrasion was also noted on all pump strain reliefs, exhaust tube of cylinder 2 and detached inlet tube.No functional abnormalities were noted with the pump, cylinder 2 or detached inlet tube.Based on examination of the returned product, it was concluded that while in-vivo all tubes of the pump had overlapped and abraded against one another.This positioning, in combination with device usage over time, could contribute to the exhaust tube of cylinder 1 abrading enough to cause a separation in the tubing.A separation of this type would then allow the loss of fluid, making the device inoperable.However, quality was unable to comment on the detached exhaust strain relief and tubing that was noted in the three pictures received.As that component was not returned for evaluation, quality was unable to complete a microscopic examination of the detachment surface ends to determine what may have contributed to the separation.Because these components were released according to manufacturing and quality control procedures, quality concluded that the observed instrument separation in the exhaust tube of cylinder 1 occurred subsequent to the device packaging being opened.In addition, because the expected use of this device combined with the observed separation would have resulted in an earlier detected fluid loss, quality concluded that the separation most likely occurred during or subsequent to explant.This separation is not associated with the cause for failure.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN TOUCH SCRO ZERO ANG 14CM
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key8670576
Report Number2125050-2019-00458
Device Sequence Number2130950
Product Code FHW
UDI-Device Identifier05708932539166
UDI-Public05708932539166
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberES29142400
Device Catalogue NumberES2914
Device Lot Number4047909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR